Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 32, NWS Corpus Christi, TX

November 26, 20056 counties in Texas

NWS Corpus Christi, TX issued this flash flood warning at Nov 26, 2005, 4:45 AM CST for 6 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2005, 4:45 AM CST (10:45 UTC)
Expired
Nov 26, 2005, 6:45 AM CST
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 31 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 261047
FFWCRP
TXC007-057-273-355-391-409-261245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 AM CST SAT NOV 26 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARANSAS COUNTY IN SOUTH TEXAS
  SOUTHWESTERN CALHOUN COUNTY IN SOUTH TEXAS
  NORTHERN KLEBERG COUNTY IN SOUTH TEXAS
  NUECES COUNTY IN SOUTH TEXAS
  REFUGIO COUNTY IN SOUTH TEXAS
  SAN PATRICIO COUNTY IN SOUTH TEXAS

* UNTIL 645 AM CST

* AT 441 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED 1 TO 3 INCHES HAS FALLEN FROM KINGSVILLE TO 
  PORT LAVACA WITH ADDITIONAL 1 TO 2 INCH AMOUNTS POSSIBLE. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...ARANSAS PASS...CORPUS CHRISTI...INGLESIDE...KINGSVILLE...
  PORT ARANSAS...PORTLAND...REFUGIO...ROBSTOWN...ROCKPORT...SINTON...
  BAYSIDE AND BISHOP.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2824 9666 2734 9735 2735 9800 2791 9770
      2850 9709

$$

TE
1 follow-up statement
000 
WGUS74 KCRP 261159
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CST SAT NOV 26 2005

TXC007-057-273-355-391-409-261245-
ARANSAS-CALHOUN-KLEBERG-NUECES-REFUGIO-SAN PATRICIO-
557 AM CST SAT NOV 26 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CST FOR
NORTHERN KLEBERG...NUECES...ARANSAS...SOUTHWESTERN CALHOUN...SAN 
PATRICIO AND REFUGIO COUNTIES...

AT 551 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS PRODUCING VERY 
HEAVY RAIN OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODSBORO...
TAFT SOUTHWEST...TAFT...SINTON...ROCKPORT...REFUGIO...PORTLAND...
ODEM...INGLESIDE...HOLIDAY BEACH...GREGORY...EDROY...BAYSIDE AND
ARANSAS PASS.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 2824 9666 2734 9735 2735 9800 2791 9770
      2850 9709

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 26, 3:34 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Nov 26, 3:34 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
334 AM CST SAT NOV 26 2005

.SHORT-TERM (TODAY AND TONIGHT)...LARGE AREA OF SH/TSRA DEVELOPING
OVER THE COASTAL BEND AHEAD OF THE MID LVL TROUGH ATTM...WITH THE
HEAVIEST RAINS FOCUSED ALONG THE SOUTHERN COASTAL COUNTIES WHERE A
WEAK INVERTED TROUGH WAS DEVELOPING. EXPECT TRAINING ECHOES NEAR THE
PROXIMITY TO THE SFC BNDRY ACROSS DUVAL...KLEBERG...NUECES...SAN
PATRICIO COUNTIES THROUGH 12Z. HEAVY RAINS WILL SHIFT TO THE
EASTERN COASTAL BEND DURING THE EARLY MORNING HOURS BETWEEN 12-15Z.
EXPECT 1-2 INCH RAINFALL AMOUNTS GENRALLY EAST OF HIGHWAY 281...WITH
ISOLATED AMOUNTS OF 3-4 INCHES POSSIBLE ALONG THE COAST. 03Z LAPS
SOUNDINGS INDICATE CAPES WERE RUNNING BETWEEN 1200-1500 J/KG WHICH
IS MARGINAL AND THE KCRP 88D VWP INDICATED A FAIRLY WEAK
UNIDIRECTIONAL FLOW FROM THE SFC-H7 MB. BELIEVE PRIMARY CONCERN FROM
STORMS THIS MORNING WILL CONTINUE TO BE HEAVY RAIN...HOWEVER CANNOT
RULE OUT AN ISOLATED SEVERE STORM. BECAUSE OF THE DRY SOIL
CONDITIONS AND HIGH FLASH FLOOD GUIDANCE...WILL NOT ISSUE A FLASH
FLOOD WATCH. HOWEVER AN ISOLATED FFW IS NOT OUT OF THE QUESTION.

CONVECTION WILL END FROM WEST TO EAST BY EARLY AFTERNOON AS THE MID
LVL TROUGH AXIS SLIDES EAST OF THE CWA AND TEMPS WILL HEAT
UP...ESPECIALLY OUT WEST. CONSIDERING THE COLD MID LVL TEMPS AND
STEEP LAPSE RATES MAY SEE ISOLATED STORMS THROUGH MID AFTN BEFORE
STRONG SUBSIDENCE MOVES IN. WILL TREND TEMPS CLOSER TO GFS MOS FOR
HIGHS TODAY AND SLIGHTLY BELOW ETA MOS FOR MINS TONIGHT. MOSTLY
CLEAR SKIES TONIGHT AND HIGH DEWPOINTS WILL YIELD SOME FOG TONIGHT.
BELIEVE THE FOG WILL BE PATCHY AND CONFINED TO INLAND AREAS OF THE
COASTAL BEND SINCE MODELS PROG AN UNFAVORABLE SW WIND COMPONENT AND
A FAIRLY TIGHT PRESSURE GRADIENT AROUND DEVELOPING CYCLONE OVER THE
SRN PLAINS.

&&

.MARINE...WINDS IN THE MARINE AREAS ARE JUST BEGINNING TO RESPOND TO
THE APCHG S/W AND DEVELOPING MCS OVER THE COASTAL BEND. WILL
CONTINUE THE SCAS FOR ALL AREAS UNTIL MID AFTERNOON. AT THAT TIME
WE SHOULD BE ABLE TO DROP THE FLAGS FOR THE BAYS AND NEARSHORE
WATERS.

&&

.AVIATION...MVFR AND OCCASIONAL IFR CONDITIONS CAN BE EXPECTED OVER
MOST OF THE COASTAL BEND THROUGH 15Z AS A LARGE AREA OF SHOWERS AND
THUNDERSTORMS MOVES THROUGH THE AREA ASSOCIATED WITH A MID LVL
TROUGH OF LOW PRESSURE. AS THE TROUGH MOVES INTO SOUTHEAST TEXAS
THIS AFTERNOON OUR RAIN CHANCES WILL COME TO AN END. EXPECT IFR
CONDITIONS IN FOG FROM ALI-NIR-VCT OVERNIGHT TONIGHT.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...A SECOND UPPER LEVEL TROF/SHORT
WAVE WILL TREK N OF THE REGION ACROSS THE PLAINS ON SUNDAY. LOW
PRESSURE WILL DEEPEN IN RESPONSE TO THE UPPER LEV FEATURE WITH A
COLD FRONT PUSHING THROUGH S TX SUN NIGHT/MON MORN. AHD OF THE FRONT
SLY WINDS WILL INCREASE TO BREEZY/WINDY WITH SCAS LIKELY. WINDS
BRIEFLY DIMINISH AS THE BDRY MOVES THROUGH THEN QUICKLY STRENGTHENS
OUT OF THE N IN ITS WAKE. THE GFS IS MUCH DRIER WITH THIS FRONT THAN
THE ETA. HOWEVER...GIVEN STRONG LOW LEVEL CONVERGENCE ALONG THE
FRONT...WILL CONTINUE WITH A SLIGHT CHC FOR NE AND OVER THE MARINE
ZONES WITH THE FRONT. DRIER/COOLER CONDITIONS EXPECTED THROUGH TUE
THEN RETURN FLOW SETS UP THROUGH WED WITH A WARMING TREND AND
INCREASING MOISTURE. ANOTHER COLD FRONT IS EXPECTED LATE THU WITH
A SLIGHT CHC OF PRECIP...MAINLY ERN CWA. HAVE BUMPED UP TEMPS BY A
COUPLE OF DEGREES THROUGH THE EXTENDED BUT HAVE KEPT THEM BELOW
THE MEX VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    82  61  86  58  73  /  80   0  10  20  10
VICTORIA          77  58  84  51  69  / 100   0  10  20  10
LAREDO            86  59  90  55  74  /  20   0  10  10   0
ALICE             84  58  88  56  73  /  70   0  10  10  10
ROCKPORT          79  64  80  56  70  / 100   0  10  20  10
COTULLA           83  55  88  49  73  /  30   0  10  10   0
KINGSVILLE        83  58  87  57  73  /  70   0  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM SUNDAY FOR THE FOLLOWING ZONES:
     WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
     PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM.

&&

JM/75...SHORT-TERM
TE/81...LONG-TERM
Hazardous weather outlook, Nov 26, 4:05 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
405 AM CST SAT NOV 26 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261800-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
405 AM CST SAT NOV 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE
COASTAL BEND THIS MORNING AS AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE REGION. THE HEAVIEST RAINS WILL AFFECT THE COASTAL
COUNTIES MAINLY SOUTH OF HIGHWAY 77 THROUGH NOON. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE LIKELY IN THESE AREAS WITH ISOLATED
AMOUNTS NEAR 3 INCHES POSSIBLE. NORTH OF HIGHWAY 77 RAINFALL
AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED. THE RAIN WILL DIMINISH
FROM WEST TO EAST THROUGH EARLY AFTERNOON.

CLEAR SKIES AND LIGHT WINDS WILL RESULT IN PATCHY FOG OVERNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE ACROSS SOUTH TEXAS SUNDAY NIGHT THROUGH
MONDAY MORNING WITH A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE
FRONT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON SUNDAY AHEAD
OF THE COLD FRONT AND THROUGH MONDAY IN THE WAKE OF THE COLD FRONT.
A SECOND COLD FRONT IS EXPECTED THURSDAY NIGHT WITH A SLIGHT CHANCE
OF RAIN ALONG THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM/TE

In the hours before

Special weather statement, Nov 26, 2:26 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
226 AM CST SAT NOV 26 2005

TXZ243-260900-
NUECES-
226 AM CST SAT NOV 26 2005

...A STRONG THUNDERSTORM IS AFFECTING NUECES COUNTY...

AT 221 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHAPMAN RANCH...OR 12 MILES SOUTH OF CORPUS
CHRISTI...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  CORPUS CHRISTI BY 240 AM CST.

SMALL HAIL...VERY HEAVY RAINFALL AND WINDS GUSTS OF 30 TO 40 MPH ARE
EXPECTED WITH THIS STORM.

94

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:16 AM CSTSpecial Marine WarningCRP59 min
Nov 26, 5:10 AM CSTSpecial Marine WarningCRP2 hr
Nov 26, 6:37 AM CSTFlash Flood WarningCRPKleberg, Nueces, San Patricio113 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.